Advanced SearchSearch Tips
Asymptotic Characteristics of MSE-Optimal Scalar Quantizers for Generalized Gamma Sources
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
Asymptotic Characteristics of MSE-Optimal Scalar Quantizers for Generalized Gamma Sources
Rhee, Ja-Gan; Na, Sang-Sin;
  PDF(new window)
Characteristics, such as the support limit and distortions, of minimum mean-squared error (MSE) N-level uniform and nonuniform scalar quantizers are studied for the family of the generalized gamma density functions as N increases. For the study, MSE-optimal scalar quantizers are designed at integer rates from 1 to 16 bits/sample, and their characteristics are compared with corresponding asymptotic formulas. The results show that the support limit formulas are generally accurate. They also show that the distortion of nonuniform quantizers is observed to converge to the Panter-Dite asymptotic constant, whereas the distortion of uniform quantizers exhibits slow or even stagnant convergence to its corresponding Hui-Neuhoff asymptotic constant at the studied rate range, though it may stay at a close proximity to the asymptotic constant for the Rayleigh and Laplacian pdfs. Additional terms in the asymptote result in quite considerable accuracy improvement, making the formulas useful especially when rate is 8 or greater.
asymptotic;optimal;scalar;quantizer;generalized gamma;
 Cited by
On the Characteristics of MSE-Optimal Symmetric Scalar Quantizers for the Generalized Gamma, Bucklew-Gallagher, and Hui-Neuhoff Sources,이재건;나상신;

한국통신학회논문지, 2015. vol.40. 7, pp.1217-1233 crossref(new window)
E. W. Stacy, "A generalization of the gamma distribution," Ann. Math. Stat., vol. 33, no. 3, pp. 1187-1192, Sep. 1962. crossref(new window)

D. Hui and D. L. Neuhoff, "Asymptotic analysis of optimal fixed-rate uniform scalar quantization," IEEE Trans. Inform. Thy., vol. IT-47, pp. 957-977, Mar. 2001.

J. Max, "Quantizing for minimum distortion," IRE Trans. Inform. Thy., IT-6, pp. 7-12, Mar. 1960.

M. D. Paez and T. H. Glisson, "Minimum mean-squared-error quantization in speech PCM and DPCM systems," IEEE Trans. Commun., COM-20, pp. 225-230, Apr. 1972.

W. A. Pearlman and G. H. Senge, "Optimal quantization of the Rayleigh probability distribution," IEEE. Trans. Commun., COM-27, pp. 101-112, Jan. 1979.

N. S. Jayant and P. Noll, Digital Coding of Waveforms: Principles and Applications to Speech and Video, Prentice-Hall, 1984.

P. Kabal, "Quantizers for the gamma distribution and other symmetrical distributions," IEEE Trans. Acoust., Speech, Signal. Process., vol. ASSP-32, pp. 836-841, Aug. 1984.

S. Na and D. L. Neuhoff, "Asymptotic MSE distortion of mismatched uniform scalar quantization," to appear in IEEE Trans. Inform. Thy., vol. IT-58, May 2012.

S. Na and D. L. Neuhoff, "On the support of MSE-optimal, fixed-rate, scalar quantizers," IEEE Trans. Inform. Thy., vol. IT-47, pp. 2972-2982, Nov. 2001.

P. F. Panter and W. Dite, "Quantization distortion in pulse-count modulation with nonuniform spacing of levels," Proc. IRE, vol. 39, pp. 44-48, Jan. 1951.

F. W. J. Olver, Asymptotics and Special Functions, Academic Press, 1974.